Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Suffer headache, dizzyness and breathing problems. Taking codine tablet. What could this be?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5229 Questions
Hi there I am suffering terriably with headaches. one Dr told me I have visbular migrains as my symptoms are mostly dizzyness and breathing problems, but lately the headaches have started as well. I amm booked in for a CAT scan last week, although the Dr thinks it wont find anything serious.... I was not waking up with them but the last week I have some morning not all and sometimes feel sick in the tummy sometimes not.. taking a codine tablet most of the time fixes it but I dont want to live on this.... I know sometimes my headache is casued by BP or BSL but 9 out of 10 times when I have the headache and test these are fine..... ANy ideas on what is could be?. and best ways to prevent it?. a few friends have suggested geting chrio treatment and or dental.
Posted Thu, 29 Aug 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for posting your query.

I agree with your doctor that the most likely diagnosis in your case is migraine with vertigo, referred to as vestibular migraine or migrainous vertigo.

The best treatment is to start preventive medications to reduce the frequency and severity of these episodes. I often use flunarizine (Sibelium), manufactured by Jansen (Johnson and Johnson). I am not sure if it is available in Australia. If not, other options include topiramate and beta blockers.

Rather than CT scan, I would prefer MRI scan of brain, as minor problems can be picked up better on MRI.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Follow-up: Suffer headache, dizzyness and breathing problems. Taking codine tablet. What could this be? 19 hours later
thanks in Australia a GP cant order a MRI hence why its a CAT first.
saw my GP today and he still thinks it related to my BP. but I average 130/80 so I think this is good. I do have days when its higher and lower sometimes it is to high like at GP today it was 134/104 thats whats Dr's do ha ha.. Medication I am on coveram 5mg am on 1/2 a tab twice a day and Hydrochlorothazide 25mg 1/2 a tab once a day. Also now on Sandamigraine 3 tablets at night and relpax at the first sign of headache. what do you think about this?
Answered by Dr. Sudhir Kumar 6 minutes later
Thank you for getting back.

Hypertension (high BP) can cause headaches, in about 10% of sufferers. So, it is difficult to totally disagree with your GP. However, as you said, if your BP gets controlled, and you still have dizziness and headaches, we would need to look for alternative causes.

The current medications seem to be fine.

I understood the need for CAT scan; it is different in India, as most outpatient treatments are not covered by insurance and a patient can consult a neurologist directly without seeing a GP.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Follow-up: Suffer headache, dizzyness and breathing problems. Taking codine tablet. What could this be? 7 days later
Hi i had my CAT scan results said all normal said there was some technical artifact from shoulders in C4/5 and more inferiorly placed no disc protrusion at C5/6 and 6/7 though this area did have artifact. The vertebral bodies of C4/5 and C5/6 showed some minor osteophytic lipping what does all this mean?. and could it be causing my headaches/dizzy spells.
Answered by Dr. Sudhir Kumar 3 hours later

Thank you for getting back.

Your reports are mostly normal. CT scan of brain is good.

In cervical spine, there are minor findings of early spondylosis, which are fairly normal to find at your age. These minor changes in cervical spine are not the cause of your symptoms. This would require neck extension exercises, which can be taught by a physiotherapist.

If you have neck pain, or pain, tingling or numbness in arms, then, an MRI of cervical spine would be required. As of now, it is not needed.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Follow-up: Suffer headache, dizzyness and breathing problems. Taking codine tablet. What could this be? 2 days later
I did goto goggle and looked up the osteophytic lipping and found this
:When symptoms do exist, they are usually due to pressure on any number of nerves in the body. Tingling or numbing sensations in the arms, hands, legs or feet can signify the presence of osteophytes along the spine. It is also common to experience muscle cramping, spasms or weakness. Depending on the size and location of the spurs, it is possible for sufferers to lose the ability to move part of their body. When they are present on the upper part of the vertebrae in the neck region, symptoms can include headaches, dizziness and general neck pain.: so I am thinking this could be cause of my problems I cant get into a nurologist until mid dec any suggestions or ideas on ways to treat this in case this is the cause.
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for getting back.

I think your symptoms may not be fully due to these findings of cervical spondylosis. This is because you have very early or mild spondylotic changes in cervical spine, whereas the symptoms described are for moderate to severe cervical spondylosis.

In any case, if your symptoms are partly related to changes in cervical spine, then, physiotherapy would be helpful. This would include neck extension exercises, and other techniques, such as IFT/ultrasound, etc.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor